Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 80, NWS Nashville, TN

June 26, 2019Sumner County, Trousdale County, Wilson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2019, 8:47 PM CDT for Sumner County, Trousdale County, Wilson County, Tennessee. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 26, 2019, 8:47 PM CDT (01:47 UTC)
Expired
Jun 26, 2019, 9:15 PM CDT
In force
28 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sumner County, TN, Trousdale County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 15 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 26, 9:04 PM CDTTSTM WND DMGGallatin, TNTREES DOWN IN GALLATIN.
Jun 26, 9:04 PM CDTHAIL 1Gallatin, TN1 INCH HAIL IN GALLATIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.8 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2019-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1806 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2019-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1806 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

745 
WUUS54 KOHX 270147
SVROHX
TNC165-169-189-270215-
/O.NEW.KOHX.SV.W.0080.190627T0147Z-190627T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
847 PM CDT Wed Jun 26 2019

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Central Sumner County in Middle Tennessee...
  Northwestern Wilson County in Middle Tennessee...
  West central Trousdale County in Middle Tennessee...

* Until 915 PM CDT.

* At 847 PM CDT, a severe thunderstorm was located near Gallatin,
  moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Gallatin, Hendersonville and Bledsoe Creek State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3626 8652 3633 8660 3654 8642 3640 8623
TIME...MOT...LOC 0147Z 229DEG 20KT 3633 8652 

HAIL...1.00IN
WIND...60MPH
 
$$

21
1 follow-up statement
634 
WWUS54 KOHX 270158
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
858 PM CDT Wed Jun 26 2019

TNC165-169-189-270215-
/O.CON.KOHX.SV.W.0080.000000T0000Z-190627T0215Z/
Sumner TN-Wilson TN-Trousdale TN-
858 PM CDT Wed Jun 26 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR CENTRAL SUMNER...NORTHWESTERN WILSON AND WEST CENTRAL TROUSDALE
COUNTIES...

At 858 PM CDT, a severe thunderstorm was located over Gallatin,
moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Gallatin, Hendersonville and Bledsoe Creek State Park. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3628 8650 3634 8657 3654 8642 3640 8623
TIME...MOT...LOC 0158Z 229DEG 20KT 3637 8646 

HAIL...1.00IN
WIND...60MPH
 
$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 5:55 PM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 26, 5:55 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
555 PM CDT Wed Jun 26 2019

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A few echoes are starting to pop up on radar this afternoon around
the area, and models suggest that activity will become more
scattered for the late afternoon and early evening. CAMs hinted at
additional convection starting this afternoon with this morning's
runs ahead of an upper shortwave and existing convection in MO.
Even though shear is quite weak, enough instability and dry air
exist for some of the developing storms to produce some damaging
wind gusts. However, this activity looks to be confined to the
northwest zones late this afternoon and early evening before
diurnal support drops around and after sunset. Increased pops
slightly in the northwest as models try to line up better on
timing and coverage of potential convection this evening.

We begin to settle into a normal summertime upper level pattern
for most of the forecast as upper waves move through to our north
and may have an impact over our area when lining up with diurnal
trends. Mainly have isolated/schc pops in the afternoon/evening
timeframe each day, with drier conditions during the overnight and
morning hours. With temperatures holding out in the low to even
mid 90s for highs through next week, it won't take much to kick
off a few showers and thunderstorms in the afternoon. Even with
upper high pressure moving in by Tuesday next week, subtle
disturbances showing up within the ridge look to be enough to keep
pops in the forecast. Even way out in the extended after next
Wednesday, no long term models hint at a stronger trough or better
shot at precip. So, it appears that we will have this summertime
highs in the low 90s/lows in the low 70s with chances for
afternoon thunderstorms into the holiday weekend next week.

&&

.AVIATION...
00Z TAF DISCUSSION.

A mid and upper level trough axis will remain camped out across
the western portion of the taf area through the period. This will
act to spawn a few tstms off and on over the next 24 hrs. Other
than vcts coverage, a prob 30 will be utilized at BNA and CKV for
Thu afternoon. As for fog potential, tover values have dropped
some over the last 2 hrs. Numerical guidance also suggests light
fog late tonight, except vsbys could drop as low as 2sm near csv.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......07
AVIATION........21
Hazardous weather outlook, Jun 26, 11:51 AM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Nashville TN
1151 AM CDT Wed Jun 26 2019

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1151 AM CDT Wed Jun 26 2019

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...This Afternoon and Tonight

Some strong thunderstorms may be possible late this afternoon
into the evening hours tonight across the northern half of the
Tennessee River Valley Region of western Middle Tennessee.
Main concern with any strong thunderstorms that do develop
will be strong winds although a few occurrences of large hail
can not totally be ruled out.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late this afternoon into
the evening hours tonight.

31

In the hours before

Special weather statement, Jun 26, 7:01 PM CDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Nashville TN
701 PM CDT Wed Jun 26 2019

TNZ059-270045-
Williamson TN-
701 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WILLIAMSON COUNTY
UNTIL 745 PM CDT...

At 701 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or near Franklin, moving northeast at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Franklin, Brentwood and Nolensville.

This includes Interstate 65 between mile markers 66 and 73.

LAT...LON 3586 8668 3594 8688 3604 8684 3596 8664
TIME...MOT...LOC 0001Z 202DEG 8KT 3598 8675

13
Special weather statement, Jun 26, 7:22 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
722 PM CDT Wed Jun 26 2019

TNZ008-270045-
Sumner TN-
722 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUMNER COUNTY UNTIL
745 PM CDT...

At 721 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Portland, or 14 miles north of Gallatin, moving
north at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Portland and Oak Grove.

LAT...LON 3665 8635 3664 8624 3649 8630 3651 8652
      3665 8652
TIME...MOT...LOC 0021Z 188DEG 14KT 3658 8640

13
Special weather statement, Jun 26, 7:50 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
750 PM CDT Wed Jun 26 2019

TNZ027-270115-
Davidson TN-
750 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 815 PM CDT...

At 750 PM CDT, Doppler radar was tracking a strong thunderstorm over
Antioch, or 8 miles southeast of Nashville, moving north at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Oak Hill, Antioch, Berry Hill and Percy Priest Lake.

LAT...LON 3599 8662 3605 8681 3623 8673 3614 8657
TIME...MOT...LOC 0050Z 198DEG 13KT 3609 8668

13
Special weather statement, Jun 26, 8:05 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Nashville TN
805 PM CDT Wed Jun 26 2019

TNZ027-270130-
Davidson TN-
805 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON COUNTY
UNTIL 830 PM CDT...

At 805 PM CDT, Doppler radar was tracking a strong thunderstorm near
Antioch, or 7 miles southeast of Nashville, moving north at 10 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Oak Hill, Antioch, Berry Hill and Percy Priest Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3617 8657 3603 8658 3602 8659 3607 8679
      3624 8676
TIME...MOT...LOC 0105Z 196DEG 9KT 3612 8666

13
Special weather statement, Jun 26, 8:19 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
819 PM CDT Wed Jun 26 2019

TNZ027-028-062-270145-
Rutherford TN-Davidson TN-Wilson TN-
819 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAVIDSON...
NORTHWESTERN RUTHERFORD AND WEST CENTRAL WILSON COUNTIES UNTIL 845 PM
CDT...

At 818 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Vergne, or 13 miles southeast of Nashville, moving northeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
La Vergne, Mount Juliet, Antioch, Rural Hill, Percy Priest Lake and
Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 221 and 226.
 Interstate 24 between mile markers 57 and 65.
 Interstate 840 between mile markers 68 and 70.

LAT...LON 3598 8660 3604 8673 3621 8656 3610 8638
TIME...MOT...LOC 0118Z 223DEG 19KT 3607 8659

21
Special weather statement, Jun 26, 8:22 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Nashville TN
822 PM CDT Wed Jun 26 2019

TNZ008-027-028-270200-
Davidson TN-Wilson TN-Sumner TN-
822 PM CDT Wed Jun 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DAVIDSON...SOUTH
CENTRAL SUMNER AND NORTHWESTERN WILSON COUNTIES UNTIL 900 PM CDT...

At 822 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hermitage, or 10 miles east of Nashville, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Gallatin, Lebanon, Hendersonville, Mount Juliet, Lakewood and
Hermitage.

This includes Interstate 40 between mile markers 219 and 227.

LAT...LON 3612 8660 3618 8669 3640 8653 3626 8631
TIME...MOT...LOC 0122Z 223DEG 18KT 3618 8660

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:01 PM CDTSpecial Weather StatementOHXWilliamson44 min
Jun 26, 7:22 PM CDTSpecial Weather StatementOHXSumner23 min
Jun 26, 7:50 PM CDTSpecial Weather StatementOHXDavidson25 min
Jun 26, 8:05 PM CDTSpecial Weather StatementOHXDavidson25 min
Jun 26, 8:19 PM CDTSpecial Weather StatementOHXDavidson26 min
Jun 26, 8:22 PM CDTSpecial Weather StatementOHXWilson38 min
Jun 26, 8:54 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner, Trousdale, Wilson2 hr
Jun 26, 9:03 PM CDTSpecial Weather StatementOHXWilson42 min
Jun 26, 9:12 PM CDTSpecial Weather StatementOHXSumner33 min
Jun 26, 9:29 PM CDTSpecial Weather StatementOHXPerry31 min
Jun 26, 9:47 PM CDTSpecial Weather StatementOHXSumner43 min
Jun 26, 9:48 PM CDTAreal Flood AdvisoryOHXRobertson, Sumner117 min
Jun 26, 9:55 PM CDTFlash Flood WarningOHXSumner2 hr
Jun 26, 10:36 PM CDTSpecial Weather StatementOHXSumner39 min
Jun 26, 10:47 PM CDTFlash Flood WarningOHXRobertson, Sumner3 hr
Jun 26, 10:56 PM CDTSpecial Weather StatementOHXRobertson, Sumner34 min
Jun 26, 11:06 PM CDTSpecial Weather StatementOHXMacon, Sumner39 min
Jun 26, 11:07 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson23 min
Jun 26, 11:16 PM CDTFlash Flood WarningOHXSumner, Wilson3 hr
Jun 26, 11:28 PM CDTSevere Thunderstorm WarningOHXCannon, Rutherford, Wilson32 min
Jun 26, 11:46 PM CDTAreal Flood AdvisoryOHXDavidson, Sumner59 min
Jun 27, 2:01 PM CDTSpecial Weather StatementOHXLawrence29 min
Jun 27, 2:41 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr
Jun 27, 3:02 PM CDTSpecial Weather StatementOHXGiles43 min
Jun 27, 3:05 PM CDTSpecial Weather StatementOHXGrundy, Warren40 min
Jun 27, 3:09 PM CDTSpecial Weather StatementOHXWayne36 min
Jun 27, 3:13 PM CDTSevere Thunderstorm WarningOHXWarren28 min
Jun 27, 3:29 PM CDTSpecial Weather StatementOHXMaury31 min
Jun 27, 3:38 PM CDTSpecial Weather StatementOHXCannon52 min
Jun 27, 3:53 PM CDTAreal Flood AdvisoryOHXGiles, Maury3 hr
Jun 27, 3:57 PM CDTSpecial Weather StatementOHXJackson48 min
Jun 27, 4:08 PM CDTSpecial Weather StatementOHXMarshall37 min
Jun 27, 4:12 PM CDTAreal Flood AdvisoryOHXJackson, Putnam2 hr
Jun 27, 4:16 PM CDTSpecial Weather StatementOHXDeKalb, Smith29 min
Jun 27, 4:17 PM CDTSpecial Weather StatementOHXMarshall28 min
Jun 27, 4:22 PM CDTSpecial Weather StatementOHXWilliamson38 min
Jun 27, 4:24 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam36 min
Jun 27, 4:42 PM CDTSpecial Weather StatementOHXMarshall33 min
Jun 27, 4:56 PM CDTFlash Flood WarningOHXJackson, Putnam82 min
Jun 27, 4:59 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson14 min
Jun 27, 5:05 PM CDTSevere Thunderstorm WarningOHXRutherford25 min
Jun 27, 5:10 PM CDTSpecial Weather StatementOHXCoffee35 min
Jun 27, 5:15 PM CDTFlash Flood WarningOHXBedford, Marshall, Maury, Rutherford, Williamson62 min
Jun 27, 5:19 PM CDTSpecial Weather StatementOHXJackson, Smith, Trousdale, Wilson41 min
Jun 27, 5:28 PM CDTSpecial Weather StatementOHXRutherford47 min
Jun 27, 5:33 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson, Wilson42 min
Jun 27, 5:37 PM CDTSevere Thunderstorm WarningOHXRutherford, Wilson38 min
Jun 27, 5:41 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson34 min
Jun 27, 5:44 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Rutherford, Williamson, Wilson2 hr
Jun 27, 5:54 PM CDTSpecial Weather StatementOHXMacon, Trousdale51 min
Jun 27, 6:05 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson40 min
Jun 27, 6:16 PM CDTSpecial Weather StatementOHXRobertson44 min
Jun 27, 6:21 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner, Wilson114 min
Jun 27, 6:33 PM CDTSpecial Weather StatementOHXGrundy27 min
Jun 27, 6:39 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.